MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE GOGEAR SHOWER BAG; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE GOGEAR SHOWER BAG; VENTRICULAR (ASSISST) BYPASS
Model Number 104216
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer's investigation is complete.
 
Event or Problem Description
The event date has been estimated.It was reported through historical review of (b)(6) complaints that there were six instances of water infiltrating the gogear shower bag within one year of initial use.These shower bags were replaced due to the water leak.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the report of fluid ingress into the shower bags could not be confirmed through this evaluation as the product was not returned for evaluation.The lot numbers were not provided.This product is not sterilized.The lot number is not printed on the product and is only available on the box/at the time the product is opened.This is not an out of box failure and the failure mode was not noticed at initial use.The heartmate 3 instructions for use (ifu) (rev.A) and heartmate 3 patient handbook (rev.C) state in the caring for wear and carry accessories sections that wear and carry accessories should be periodically inspected for damage or wear.If an accessory appears damaged or worn, do not use it.Call your hospital contact for a replacement.The ifu and patient handbook also provide instructions on using and assembling the shower bag.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE GOGEAR SHOWER BAG
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
bob fryc
6035 stoneridge drive
pleasanton, CA 94588
7818528204
MDR Report Key14021995
Report Number2916596-2022-01838
Device Sequence Number17647145
Product Code DSQ
UDI-Device Identifier00813024010456
UDI-Public813024010456
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number104216
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/18/2022
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date04/06/2022
Supplement Report FDA Received Date04/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown